Drug-associated gingival enlargement: case report and review of aetiology, management and evidence-based outcomes of treatment.
Author(s): Eggerath J, English H, Leichter JW
Affiliation(s): Department of Oral Rehabilitation, School of Dentistry, University of Otago, Dunedin.
Publication date & source: 2005, J N Z Soc Periodontol., (88):7-14.
Publication type: Case Reports
"Gingival enlargement" is the term now used to describe medication-related gingival overgrowth or gingival hyperplasia (AAP, 2004), a condition commonly induced by three main classes of drugs: anticonvulsants, antihypertensive calcium antagonists and the immunosuppressant cyclosporin. It is important that the health practitioner is aware of the potential aetiologic agents and characteristic features in order to be able to accurately diagnose and successfully manage patients who present with a condition such as outlined in the following case presentation.